ADVERTISEMENT
ADVERTISEMENT

Q. My wife's legs and feet are painful and swollen, and she has difficulty walking. Why is it so?

Answered by
Dr. Sugreev Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 03, 2021

Hi doctor,

My 84-year-old wife is mildly diabetic and is under medications with Metformin 850 mg twice daily, Losartan 50 mg once daily, Thyroxin 88 mcg once daily, Statin 10 mg once daily, and multivitamins. Her recent blood test showed low hemoglobin and iron, and she started to take Folvite 5 mg twice daily and Vitamin D3 once a week for the last two weeks. She also uses a Seroflo inhaler twice daily as she has asthma which is under control now. Now, her legs and feet are swollen and painful, and she finds it difficult to walk even within the house. Recent blood, stool reports, and a photo of her legs and feet are attached for your perusal. Your advice is requested.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Thank you for writing, and I understand your concern. I got the picture (attachment removed to protect the patient's identity) of legs, and there is swelling and discoloration. Most probably, this is due to uncontrolled glucose. Other reasons for such discoloration and swelling are varicose veins or deep vein thrombosis, so we must rule that out accordingly. I would like to see her blood reports so that I can comment further. Can you please tell me for how long she has this swelling? Is there any pain or itching in the legs? Please let me know. Thank you.

Thanks for the reply, doctor,

Yes, there is pain always and itching sometimes. I have already attached the blood and stool report with my query. Please check. If it is missing, I will send it again.

#

Hi,

Welcome back to icliniq.com.

Thank you for attaching the reports (attachments removed to protect the patient's identity), and I have gone through them. Glucose and everything are well-controlled, but the hemoglobin level is slightly low, and there are some changes in MCV (mean corpuscular volume), MCHC (mean corpuscular hemoglobin concentration), and PCV (packed cell volume), which indicates anemia. And another primary concern is that there is a significant increase in antimicrosomal antibodies. This means thyroid disorder and autoimmune diseases such as granulomatous thyroiditis or Hashimoto's thyroiditis. So treatment is required. There is a slight decrease in vitamin D3 as well. So I suggest you take Dexorange syrup (Folic acid, Vitamin B12, and Iron) 5 ml once a day, tablet Vitamin D3, and Calcium 500 mg once a day after meal for ten days. Continue rest of the medicines as it is. Does she have an enlarged thyroid? Is there any family history of thyroid? Let me know. Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Peripheral Vascular Disease (PVD): Causes, Prevention, Symptoms and Treatments

.. is a condition that commonly affects the arteries in the legs of older adults, smokers, and hypertensive patients. Read about its symptoms, risk factors, diagnosis, and treatment options .. ...   Read full

I have bilateral leg pain, burning sensation and numbness in feet post fusion surgery. Why?

Spine and lower back surgery is a procedure that can have variable post operative outcomes ... Hello, Welcome back to icliniq ... Hello doctor, Four months post fusion surgery, I am having bila...   Read full

Why does my leg pain even after walking short distances?

Hello doctor, I am 40 years old and my leg pains while walking ... But, now my leg pains after walking even 20 to 30 meters ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.